Numerical analysis of nonlinear elliptic-parabolic equations
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 36 (2002) no. 1, p. 143-153

This paper deals with the numerical approximation of mild solutions of elliptic-parabolic equations, relying on the existence results of Bénilan and Wittbold (1996). We introduce a new and simple algorithm based on Halpern's iteration for nonexpansive operators (Bauschke, 1996; Halpern, 1967; Lions, 1977), which is shown to be convergent in the degenerate case, and compare it with existing schemes (Jäger and Kačur, 1995; Kačur, 1999).

DOI : https://doi.org/10.1051/m2an:2002006
Classification:  65M12,  35K65,  35K55,  65N22
Keywords: elliptic-parabolic, numerical, iterative method
@article{M2AN_2002__36_1_143_0,
     author = {Maitre, Emmanuel},
     title = {Numerical analysis of nonlinear elliptic-parabolic equations},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {36},
     number = {1},
     year = {2002},
     pages = {143-153},
     doi = {10.1051/m2an:2002006},
     zbl = {0998.65089},
     mrnumber = {1916296},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2002__36_1_143_0}
}
Maitre, Emmanuel. Numerical analysis of nonlinear elliptic-parabolic equations. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 36 (2002) no. 1, pp. 143-153. doi : 10.1051/m2an:2002006. http://www.numdam.org/item/M2AN_2002__36_1_143_0/

[1] H.W. Alt and S. Luckhaus, Quasilinear Elliptic-Parabolic Differential Equations. Math. Z. 183 (1983) 311-341. | Zbl 0497.35049

[2] H. Bauschke, The approximation of fixed points of composition of nonexpansive mappings in Hilbert space. J. Math. Anal. Appl. 202 (1996) 150-159. | Zbl 0956.47024

[3] Ph. Bénilan and K. Ha, Equation d’évolution du type (du/dt)+βϕ(u)0 dans L (Ω). C.R. Acad. Sci. Paris Sér. A 281 (1975) 947-950. | Zbl 0315.35078

[4] A. Berger, H. Brézis and J. Rogers, A numerical method for solving the problem u t -Δf(u)=0. RAIRO Anal. Numér. 13 (1979) 297-312. | Numdam | Zbl 0426.65052

[5] Ph. Bénilan and P. Wittbold, On mild and weak solutions of elliptic-parabolic problems. Adv. Differential Equations 1 (1996) 1053-1073. | Zbl 0858.35064

[6] Ph. Bénilan and P. Wittbold, Sur un problème parabolique-elliptique. ESAIM: M2AN 33 (1999) 121-127. | Numdam | Zbl 0922.35080

[7] P. Colli, On Some Doubly Nonlinear Evolution Equations in Banach Spaces. Technical Report 775, Università di Pavia, Istituto di Analisi Numerica (1991). | MR 1170721 | Zbl 0757.34051

[8] P. Colli and A. Visintin, On a class of doubly nonlinear evolution equations. Comm. Partial Differential Equations 15 (1990) 737-756. | Zbl 0707.34053

[9] B. Halpern, Fixed points of nonexpansive mappings. Bull. Amer. Math. Soc. 73 (1967) 957-961. | Zbl 0177.19101

[10] W. Jäger and J. Kačur, Solution of Porous Medium Type Systems by Linear Approximation Schemes. Numer. Math. 60 (1991) 407-427. | Zbl 0744.65060

[11] W. Jäger and J. Kačur, Solution of Doubly Nonlinear and Degenerate Parabolic Problems by Relaxation Schemes. RAIRO Modél. Math. Anal. Numér. 29 (1995) 605-627. | Numdam | Zbl 0837.65103

[12] J. Kačur, Solution of Some Free Boundary Problems by Relaxation Schemes. SIAM J. Numer. Anal. 36 (1999) 290-316. | Zbl 0924.65090

[13] J. Kačur, A. Handlovičová and M. Kačurová, Solution of Nonlinear Diffusion Problems by Linear Approximation Schemes. SIAM J. Numer. Anal. 30 (1993) 1703-1722. | Zbl 0792.65070

[14] J.-L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites Non Linéaires. Dunod (1969). | MR 259693 | Zbl 0189.40603

[15] P.-L. Lions, Approximation de points fixes de contractions. C.R. Acad. Sci. Paris Sér. A. 284 (1977) 1357-1359. | Zbl 0349.47046

[16] E. Magenes, R.H. Nochetto and C. Verdi, Energy Error Estimates for a Linear Scheme to Approximate Nonlinear Parabolic Problems. RAIRO Modél. Math. Anal. Numér. 21 (1987) 655-678. | Numdam | Zbl 0635.65123

[17] E. Maitre, Sur une classe d'équations à double non linéarité : application à la simulation numérique d'un écoulement visqueux compressible. Thèse, Université Grenoble I (1997).

[18] E. Maitre and P. Witomski, A pseudomonotonicity adapted to doubly nonlinear elliptic-parabolic equations. Nonlinear Anal. TMA (to appear). | Zbl 1001.35091

[19] F. Otto, L 1 -Contraction and Uniqueness for Quasilinear Elliptic-Parabolic Equations. J. Differential Equations 131 (1996) 20-38. | Zbl 0862.35078

[20] F. Simondon, Sur l’équation b(u) t -a(u,u)=0 par la méthode des semi-groupes dans L 1 . Séminaire d'analyse non linéaire, Laboratoire de Mathématiques de Besançon (1984).